| Model Number |
G50617 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Codes |
Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/23/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Target location: bile duct at porta hepatis.A wire guide (olympus / visiglide 0.025) was placed beyond the stenotic area.The user tried to advance zilbs-635-8-4 over the wire guide, however it failed to pass the stenotic area.The procedure was finished at this point on that day, and another attempt has been scheduled at a later date.Patient outcome: no adverse effect on the patient has been reported.Patient/event info - notes: general questions for all complaints: (if any damages were confirmed prior to use)was the package damaged? (if any damages were confirmed prior to use)how was the device stored? was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.Was post-dilation performed after the placement of the stent? what brand of endoscope was used with the device? olympus jf-290v.What was the target location for the complaint device? bile duct at porta hepatis.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? olympus / visiglide 0.025.Was resistance encountered when advancing the wire guide or delivery system to the target location? yes.How did the physician deal with this resistance? was the patient's anatomy tortuous? yes, mtw cannula was difficult to be advanced.Did the tip of the delivery system cross the target location? no.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? was the stent being placed through the side wall of a previously placed stent? was the elevator in the down position during deployment? are images of the device of procedure available? no.Difficulty advancing over the wire guide: details of the wire guide used (diameter, hyrdophyllic, make)? olympus / visiglide 0.025.Was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.7-3 was the patient¿s lesion heavily calcified / anatomy tortuous? tortuous.
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on 02-may-2023.
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required the zilbs-635-8-4 device of lot number c1965363 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 02nd mar 2023.On evaluation of the device the following was noted: visual inspection: red safety tab is returned and in place on the device.There is a slight kink on the outer catheter, approx 27.5 centimeters from the tip of the device.Stent was returned inside the delivery system.Functional inspection: device flushed with no issue.0.035" wire guide passed without issue.This is the required wire guide for this device as per japanese insert.The stent deployed without issue.Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Ifu/label review.The japanese packaging insert c- es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states the following: ¿equipment required ¿ 0.89 mm (0.035 inch) wire guide¿.There is evidence to suggest that the customer did not follow the japanese packaging insert.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of the user error of using of a smaller than required wire guide size with the device was identified from the available information.From the information received it is known that a 0.025 olympus/visiglide wire guide was placed beyond the stenotic area.The user then tried to advance the zilbs-635-8-4 over the wire guide, however it failed to pass the stenotic area.The smaller incorrect wire guide used, would have provided insufficient support for the device as it was passed over the wire.The kink on the outer catheter that was seen in the lab evaluation would also have been caused by this as the guide wire would not have supported the device and the device was kinked as it was attempted to be passed through the stenoic area.It should be noted that in the lab evaluation, a 0.035 wire guide passed with no issue and the stent deployed as intended.As per japanese insert c-ci1502m06 ¿equipment required ¿ 0.89 mm (0.035 inch) wire guide¿.The user has not complied with the requirements of the japanese insert with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the japanese insert, it is not possible to predict how the devices will perform or function confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Summary of investigation: according to the initial reporter, a 0.025 olympus/visiglide wire guide was placed beyond the stenotic area.The user then tried to advance the zilbs-635-8-4 over the wire guide, however it failed to pass the stenotic area.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was finished at this point on that day, and another attempt has been scheduled at a later date.Investigation findings conclude a definitive root cause of user error was established.The user has not complied with the requirements of the japanese insert.From the information available, a 0.025 olympus/visiglide wire guide was placed beyond the stenotic area.The user then tried to advance the zilbs-635-8-4 over the wire guide, however it failed to pass the stenotic area.As per japanese insert c-ci1502m06 ¿equipment required ¿ 0.89 mm (0.035 inch) wire guide¿.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 16-nov-2023.